Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Cause and treatment for acne - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Acne
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2305 Questions
Doctor :   Hi
Doctor :   I am Dr
Doctor :   How can I help you ?
Doctor :   Hi , Please proceed with your query.
User :   Basically my son is a 13 year old and has lots of acne on his face and back
Doctor :   Ok
User :   So would like to know what i can do to reduce or cure it
Doctor :   Doe he have scaly red skin or black heads or white heads or pin heads or pustules ?
Doctor :   Ans since when he has the acne problem ?
User :   he has red skin and black head predominantly. Since a year now
Doctor :   Ok
Doctor :   Doe she suffer from Dandruff ?
User :   No
Doctor :   Ok
Doctor :   There is a protocol and experimentation in treatment that has to be done by a combination of medication.
Doctor :   We usually give some topical lotions and antibiotic creams , retinol and hormonla ointments over a period of time.
Doctor :   I would suggest a combination of Benzoyl peroxide, Clindamycin and Tretinoin ointment.
Doctor :   But cannot prescribe these medictation until I see the patient.
Doctor :   Can You send some pics of the boy's skin acne through an attachment.
User :   how do i that in this chat window?
Doctor :   Please send it to
User :   Ok i will do that right away.
User :   I have sent it, but not sure if its a good one for you to see the acne. Now if i would like to use the above suggestions, how would i use it.
Doctor :   Yes please wait for a minute I am trying to take a look at the pic.
User :   Ok
Doctor :   Could you send a closer pic of the skin ?
Doctor :   If not please dont worry.
Doctor :   Let me prescribe a very low dose initially
Doctor :   And please follow up after a week.
Doctor :   Hope you have followed
User :   Yes Please
User :   presently i do not have a closer picture
Doctor :   No worry.
User :   I am more worried of his back which is quiet bad when compared to his face
Doctor :   Please follow the following steps and please follow up after a week.
Doctor :   Do not worry.
Doctor :   1. The major cause of acne is blocking of sweat and sebaceuos pores of skin due to sweat and dirt and then infection due to a bacteria.
Doctor :   2. So the most important remedy would be to wash face and back or nody with soap at least thrice to four times a day.
Doctor :   Hope you are following.
User :   Ya i am waiting for you to complete
Doctor :   3. Please use Retin-A ointment twice daily after bath in the morning and evening.
User :   ok, would that be it?
Doctor :   And Benzac - A gel in the night over the affected parts for a week .
Doctor :   Let us see for one week and than lets see what best can be done
Doctor :   I am not prescrbing an antibiotic gel of clindamycin as I want to see the pic before i prescribe.
Doctor :   Hope you understand my constraint.
User :   Ok Dr. Presently my son is in and will be back on the 11th. I will try this after he gets back and get write to you.
Doctor :   That is very wondreful.
User :   Thanks a ton, will write to you at Bye, nice chatting with you
Doctor :   Please revert back if you have any further queries after he comes back and you start using it .
Doctor :   Thank you for consulting me.
Doctor :   Take care, bye for now.
Question is related to
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor